Alert archive / California / Flash Flood Warnings in 2008

Flash Flood Warning 74, NWS Las Vegas, NV

August 25, 2008San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Aug 25, 2008, 11:40 PM PDT for San Bernardino County, California. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2008, 11:40 PM PDT (06:40 UTC)
Expired
Aug 26, 2008, 12:56 AM PDT
In force
76 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 118 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 6.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2008-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2008-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
4238 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 260640
FFWVEF
CAC071-260830-
/O.NEW.KVEF.FF.W.0074.080826T0640Z-080826T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1140 PM PDT MON AUG 25 2008

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...

* UNTIL 130 AM PDT.

* AT 1132 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER CENTRAL SAN BERNARDINO
  COUNTY...OR 18 MILES WEST OF ESSEX. THE STORM WAS MOVING EAST AT 15
  MPH.

* THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL BE NEAR...RURAL 
CENTRAL SAN BERNARDINO COUNTY AROUND 1150 PM PDT.  THE RUNOFF FROM 
THIS STORM WILL RUN ACROSS INTERSTATE 40 BETWEEN MILE MARKERS 83 AND 
88.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TURN AROUND...DONT DROWN.

LAT...LON 3493 11569 3493 11544 3462 11536 3466 11580

$$

81
1 follow-up statement
000
WGUS75 KVEF 260756
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1256 AM PDT TUE AUG 26 2008

CAC071-260806-
/O.CAN.KVEF.FF.W.0074.000000T0000Z-080826T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
1256 AM PDT TUE AUG 26 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL SAN
BERNARDINO COUNTY...

THE THUNDERSTORM THAT HAS PROMPTED THE WARNING HAS MOVED OUT OF THE 
AREA.

LAT...LON 3493 11569 3493 11544 3462 11536 3466 11580

$$

81

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 10:40 PM PDT, 1 hour earlier.

Area forecast discussion, Aug 25, 10:40 PM PDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1040 PM PDT MON AUG 25 2008

.SYNOPSIS...TROPICAL STORM JULIO WILL CONTINUE TO BRING MOISTURE
FROM THE GULF OF CALIFORNIA UP THE COLORADO RIVER AND INTO SOUTHERN
NEVADA THROUGH TUESDAY. THIS WILL RESULT IN AN INCREASE IN
THUNDERSTORMS TUESDAY AFTERNOON...MAINLY FROM CLARK COUNTY
SOUTHWARD. MEANWHILE THE SOUTHERN SIERRA AND CENTRAL NEVADA WILL
REMAIN DRY THROUGH MID-WEEK.
&&

.EVENING UPDATE...BUSY EVENING ACROSS THE AREA. A LOCAL STORM REPORT
HAS BEEN ISSUED AND CONTAINS ANY STORM REPORTS RECEIVED SO FAR. ONCE
AGAIN THERE WERE SPOTS RIPPED OFF FROM GETTING ANY RAIN TODAY IN THE
LAS VEGAS VALLEY...IN FACT SOME AREAS UP IN THE FAR NORTHWEST WERE
PARTLY SUNNY THIS AFTERNOON WHILE HEAVY DOWNPOURS WERE OCCURRING IN
THE SOUTHEAST SIDE. TSTMS HAVE REDEVELOPED RECENTLY IN JUICY AIR
ALONG THE COLORADO RIVER VALLEY FROM EAST OF SEARCHLIGHT
SOUTHWARD...WILL NEED TO WATCH TO SEE IF ANYTHING REDEVELOPS FURTHER
NORTH. HAVE KEPT IN A SLIGHT CHANCE POP AROUND THE LV VALLEY FOR
TONIGHT BECAUSE OF THIS CONCERN. ELSEWHERE IN SAN BERNARDINO COUNTY
AND MOHAVE COUNTY STORMS AND LIGHT TO MODERATE RAIN CONTINUE BUT
SHOULD GRADUALLY WIND DOWN OVERNIGHT HOPEFULLY. THE FLASH FLOOD
WATCH HAS EXPIRED...AND THE OVERNIGHT SHIFT WILL NEED TO THINK ABOUT
WHETHER OR NOT ONE NEEDS TO BE ISSUED FOR ANY PORTION OF THE AREA
TOMORROW. DRIER AIR IS NOTED ON WATER VAPOR EDGING EASTWARD IN
ADVANCE OF AN APPROACHING UPPER LEVEL TROUGH AND THIS SHOULD HELP
CUT BACK ON CONVECTION IN WESTERN PARTS OF THE AREA
TOMORROW...HOWEVER THE THREAT FOR TSTMS WILL STILL EXIST MAINLY FROM
I-15 SOUTHWARD.
&&

.AVIATION...FOR MCCARRAN...TSTMS WILL STILL BE AN ISSUE EARLY
TONIGHT AT THE LEAST IN THE PEACH SPRINGS AND POSSIBLY CLOSE TO THE
DAGGETT APPROACH CORRIDORS...OTHERWISE UNLESS SOME ACTIVITY SNEAKS
IN FROM NEAR THE RIVER...IT SHOULD REMAIN DRY AT THE TERMINAL
OVERNIGHT. THE POTENTIAL FOR TSTMS WILL EXIST ONCE AGAIN TOMORROW IN
THE APPROACH CORRIDORS...WITH SCT TSTMS IN THE PEACH SPRINGS AND
MORMON MESA CORRIDORS AND ISOLATED TSTMS IN THE BEATTY AND DAGGETT
CORRIDORS. AT THE TERMINAL...FOR NOW HAVE PLACED IN A PROB 30 GROUP
FOR AFTERNOON TSTMS. LIGHT DIURNAL WINDS TONIGHT...WITH THE MAIN
CONCERN FROM WINDS TOMORROW BEING FROM ANY TSTM DOWNDRAFTS AND/OR
OUTFLOW BOUNDARIES. GUSTY WINDS COULD ALSO ONCE AGAIN KICK UP SOME
AREAS OF BLOWING DUST.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCT RAIN SHOWERS AND TSTMS CONTINUE ACROSS THE SOUTHERN
PORTIONS OF THE AREA. THE PRIMARY HAZARDS IN STORMS WILL BE HEAVY
DOWNPOURS LOWERING CIGS AND VSBY TO AT LEAST MVFR LEVELS AND/OR
GUSTY AND ERRATIC WINDS. OTHERWISE EXPECT SCT-BKN CLOUDS IN THESE
AREAS AOA 10K FEET. ELSEWHERE...GENERALLY FEW-SCT CLOUDS AT/ABOVE
10K FEET WITH LIGHT DIURNAL WINDS. FOR TOMORROW...TSTM POTENTIAL
WILL STILL EXIST ESPECIALLY ACROSS MOHAVE...CLARK...LINCOLN AND SAN
BERNARDINO COUNTIES. GUSTY AND ERRATIC WINDS CREATING AREAS OF
BLOWING DUST AND HEAVY DOWNPOURS LOWERING VSBY AND CIGS TO AT LEAST
MVFR LEVELS WILL AGAIN BE THE MAIN CONCERNS.
&&

.SHORT TERM...TWO DISTINCT SYSTEMS TO AFFECT THE CWA THIS AFTERNOON
AND THROUGH THE SHORT TERM. THE FIRST IS A TROUGH MOVING THROUGH THE
PACNW TONIGHT. THIS WILL RESULT IN DRY FLOW ACROSS THE SOUTHERN
SIERRA AND THE NORTHWEST PORTION OF THE CWA TONIGHT WITH DRY FLOW
CONTINUING INTO WEDNESDAY AS A FLAT RIDGE BUILDS OVER THE AREA. THE
MAIN CONCERN HOWEVER IS THE INTERACTION OF THE MOISTURE CONTINUING
TO MOVE INTO THE CWA AS TROPICAL STORM JULIO MOVES NORTH ALONG BAJA
CALIFORNIA. FOR THIS AFTERNOON CONSIDERABLE THUNDERSTORM ACTIVITY
HAS FORMED ACROSS CENTRAL MOHAVE AS WELL AS CLARK COUNTIES WITH
ACTIVITY TO CONTINUE INTO THE EVENING HOURS. AT THE SAME TIME
MOISTURE TO THE SOUTH AND CONTINUED DAYTIME HEATING WITH NEGATIVE
LI/THETA-E/EXPECTED CAPE VALUES OF 2000J/KG ALL POINT TO TSTORM
DEVELOPMENT LATE AFTERNOON AND EVENING...THUS WILL KEEP THE WATCH
FOR SOUTHERN SAN BERNARDINO/SOUTHERN MOHAVE COUNTIES OUT THROUGH 9
PM PDT/MST. FOR TUESDAY...DEWPOINTS CURRENTLY IN THE MID 60S FROM
YUMA AND BLYTHE WITH UPPER 50S INTO NEEDLES. AT THE SAME TIME PW
VALUES APPROACHING 1.5 INCHES IN SOUTHEAST CALIFORNIA WITH MOISTURE
BEING RE-ENFORCED BY TUESDAY AFTERNOON FROM JULIO. THIS WILL
CONTINUE WIDESPREAD THUNDERSTORMS MAINLY SOUTH OF INTERSTATE 15 ON
TUESDAY...WHILE DRY FLOW MENTIONED PREVIOUSLY SHOULD CAP ANY
DEVELOPMENT TO THE NORTH. FLAT EAST/WEST RIDGE TO THEN BE OVER THE
CWA ON WEDNESDAY WHICH WILL FURTHER LIMIT THUNDERSTORMS ACROSS THE
CWA FOR WEDNESDAY AFTERNOON...HOWEVER ENOUGH MOISTURE TO REMAIN
ACROSS THE EXTREME SOUTHERN PORTION TO CONTINUE MENTION.
TEMPERATURES TO BE VARIABLE TUESDAY...ESPECIALLY SOUTH DUE TO
CLOUDS/SHOWERS...BUT OVERALL LOOK FOR NEAR NORMAL READINGS BOTH
TUESDAY AND WEDNESDAY ACROSS THE AREA.

.LONG TERM...FOR THE PERIOD BEGINNING THURSDAY MORNING....NOT MUCH
CHANGE WAS NEEDED TO THE INHERITED FCST...WITH MODELS STILL SHOWING
HIGH PRESSURE OVER THE AREA TRANSITIONING EASTWARD...CENTERED OVER
AND EAST OF THE FOUR CORNERS AREA BY SATURDAY AFTERNOON. THIS WILL
TURN MID LEVEL FLOW MORE EAST TO SOUTHEAST...AND LET THE DOOR OPEN
FOR MOISTURE ADVECTION ACROSS THE FORECAST AREA. DECIDED TO BUMP
POPS SATURDAY EVENING AND ON AREAWIDE...BUT DID NOT MAKE ANY CHANGES
TO THE TEMPERATURE FORECAST...WHICH HAS A PRETTY REASONABLE DOWNWARD
TREND TOWARDS THE END OF THE PERIOD. PLEASE REFER TO THE PREVIOUS
DISCUSSION FOR FURTHER DETAILS...CURRENT WEATHER HAS PRIORITY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE...STACHELSKI
AVIATION...STACHELSKI/81/LABELLE
PREVIOUS...JENSEN/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 25, 6:13 AM PDT, 17 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
613 AM PDT MON AUG 25 2008

AZZ001>003-036-CAZ523>527-NVZ016-018>022-260700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-SHEEP RANGE-SPRING MOUNTAINS-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
613 AM PDT MON AUG 25 2008 /613 AM MST MON AUG 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

MOISTURE WILL SURGE FROM THE GULF OF CALIFORNIA UP THE COLORADO
RIVER VALLEY AND INTO SURROUNDING AREAS OF CLARK COUNTY NEVADA...
MOHAVE COUNTY ARIZONA AND SOUTHEAST SAN BERNARDINO COUNTY
CALIFORNIA TODAY AND TONIGHT. THIS WILL LEAD TO INCREASING
THUNDERSTORM COVERAGE ACROSS THE AREA...ESPECIALLY OVER THE
HIGHER TERRAIN. THE MAIN HAZARDOUS WEATHER THREAT WILL BE ISOLATED
HEAVY RAIN SHOWERS WHICH COULD RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MOIST AND UNSTABLE AIR IS EXPECTED TO FUEL ISOLATED TO SCATTERED
THUNDERSTORMS ACROSS THE REGION FROM CLARK COUNTY SOUTHWARD
TUESDAY. ISOLATED HEAVY RAIN SHOWERS AND POSSIBLE FLASH FLOODING
WILL CONTINUE TO BE THE MAIN HAZARDOUS WEATHER THREAT.
THUNDERSTORM COVERAGE WILL DIMINISH FROM NORTH TO SOUTH WEDNESDAY
THROUGH FRIDAY AND HOT WEATHER WILL BE THE RULE WITH TEMPERATURES
SEVERAL DEGREES ABOVE NORMAL. A MOIST SOUTHERLY FLOW IS THEN
FORECAST TO DEVELOP SATURDAY AND SUNDAY WHICH WILL BRING AN
UPSWING OF SHOWERS AND THUNDERSTORMS TO THE REGION OVER LABOR DAY
WEEKEND.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS POSSIBLE
THIS AFTERNOON THROUGH TUESDAY...ESPECIALLY FOR MOHAVE COUNTY
ARIZONA. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.

CAZ519>522-NVZ014-015-017-260700-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
613 AM PDT MON AUG 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA
AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MOIST SOUTHERLY FLOW IS FORECAST TO DEVELOP SATURDAY AND SUNDAY
WHICH WILL BRING AN UPSWING OF SHOWERS AND THUNDERSTORMS TO THE
REGION OVER LABOR DAY WEEKEND.

ADAIR

In the hours before

Local storm report, Aug 25, 9:01 PM PDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
901 PM PDT MON AUG 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             1 SSW DOWNTOWN LAS VEGA 36.16N 115.15W
08/25/2008  E0.75 INCH       CLARK              NV   LAW ENFORCEMENT

            LOCAL LAW ENFORCEMENT REPORTED PENNY SIZE HAIL IN
            DOWNTOWN LAS VEGAS AT THE INTERSECTION OF COMMERCE ST AND
            CHARLESTON BLVD.

0235 PM     TSTM WND GST     4 W SPRING VALLEY       36.10N 115.31W
08/25/2008  E40.00 MPH       CLARK              NV   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED WIND GUSTS ESTIMATED UP TO 40
            MPH IN EAST LAS VEGAS. LEAVES WERE BLOWING OFF TREES DUE
            TO THESE STRONG WIND GUSTS.

0250 PM     TSTM WND GST     LAS VEGAS DOWNTOWN      36.17N 115.15W
08/25/2008  E40.00 MPH       CLARK              NV   FIRE DEPT/RESCUE

            THE LAS VEGAS FIRE DEPARTMENT REPORTED HEAVY RAIN AND
            WIND GUSTS ESTIMATED UP TO 40 MPH ASSOCIATED WITH A
            THUNDERSTORM OVER DOWNTOWN LAS VEGAS. A TREE WAS STRUCK
            BY LIGHTNING AND FELL INTO POWER LINES CAUSING A POWER
            OUTAGE IN THE AREA.

0251 PM     FLASH FLOOD      1 NNE SPRING VALLEY     36.13N 115.23W
08/25/2008                   CLARK              NV   LAW ENFORCEMENT

            METRO SCANNER REPORTED WATER RUNING ON TORREY PINES DR
            SOUTH OF W DESERT INN ROAD...MAKING IT DIFFICULT TO
            DRIVE.

0252 PM     HAIL             22 N AMBOY              34.88N 115.72W
08/25/2008  E0.88 INCH       SAN BERNARDINO     CA   PARK/FOREST SRVC

            A PARK RANGER FROM THE MOHAVE NATIONAL PRESERVE AT KELSO
            DEPOT REPORTED NICKEL SIZE HAIL AND PONDING OF WATER ON
            ROADWAYS DUE TO A THUNDERSTORM IN THE AREA.

0258 PM     HAIL             1 SSE HENDERSON EXECUTI 35.98N 115.13W
08/25/2008  E0.75 INCH       CLARK              NV   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED WIND GUSTS ESTIMATED UP TO 45
            MPH AND PENNY SIZE HAIL ASSOCIATED WITH A THUNDERSTORM
            OVER THE LAS VEGAS VALLEY.

0340 PM     HAIL             8 NE HUALAPAI PEAK      35.16N 113.81W
08/25/2008  E0.50 INCH       MOHAVE             AZ   TRAINED SPOTTER

            A TRAINED SPOTTER OBSERVED 3/8 INCH SIZE HAIL...WHICH
            FELL FOR NEARLY 5 MINUTES.

0414 PM     TSTM WND GST     1 SSE CAL NEV ARI       35.30N 114.88W
08/25/2008  E50.00 MPH       CLARK              NV   TRAINED SPOTTER

            A TRAINED SPOTTER ESTIMATED WIND GUSTS UP TO 50 MPH
            ASSOCIATED WITH A THUNDERSTORM IN THE AREA...WHICH
            RESULTED IN 0.94 INCHES OF RAIN MEASURED FOR THE STORM
            TOTAL.

0530 PM     HAIL             1 N NEEDLES             34.83N 114.62W
08/25/2008  E0.25 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED PEA SIZE HAIL AND ESTIMATED
            WIND GUSTS UP TO 30 MPH ASSOCIATED WITH A THUNDERSTORM IN
            THE AREA.

0600 PM     TSTM WND GST     5 S MOHAVE VALLEY       34.87N 114.57W
08/25/2008  E60.00 MPH       MOHAVE             AZ   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED EIGHT POWER POLES AS WELL AS 1
            TO 4 INCH THICK TREE LIMBS WERE BLOWN DOWN BY A
            THUNDERSTORM IN THE AREA.

&&

KLABELLE
Local storm report, Aug 25, 10:18 PM PDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1018 PM PDT MON AUG 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     FLASH FLOOD      2 NE HAVASU RAWS        34.83N 114.51W
08/25/2008                   MOHAVE             AZ   LAW ENFORCEMENT

            WASHES ALONG MOHAVE COUNTY RT 1 CAUSED MUD TO FLOW OVER
            THE ROAD.

&&

81
Local storm report, Aug 25, 11:07 PM PDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1107 PM PDT MON AUG 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             1 SSW DOWNTOWN LAS VEGA 36.16N 115.15W
08/25/2008  E0.75 INCH       CLARK              NV   LAW ENFORCEMENT

            LOCAL LAW ENFORCEMENT REPORTED PENNY SIZE HAIL IN
            DOWNTOWN LAS VEGAS AT THE INTERSECTION OF COMMERCE ST AND
            CHARLESTON BLVD.

0235 PM     TSTM WND GST     4 W SPRING VALLEY       36.10N 115.31W
08/25/2008  E40.00 MPH       CLARK              NV   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED WIND GUSTS ESTIMATED UP TO 40
            MPH IN EAST LAS VEGAS. LEAVES WERE BLOWING OFF TREES DUE
            TO THESE STRONG WIND GUSTS.

0250 PM     TSTM WND GST     LAS VEGAS DOWNTOWN      36.17N 115.15W
08/25/2008  E40.00 MPH       CLARK              NV   FIRE DEPT/RESCUE

            THE LAS VEGAS FIRE DEPARTMENT REPORTED HEAVY RAIN AND
            WIND GUSTS ESTIMATED UP TO 40 MPH ASSOCIATED WITH A
            THUNDERSTORM OVER DOWNTOWN LAS VEGAS. A TREE WAS STRUCK
            BY LIGHTNING AND FELL INTO POWER LINES CAUSING A POWER
            OUTAGE IN THE AREA.

0251 PM     FLASH FLOOD      1 NNE SPRING VALLEY     36.13N 115.23W
08/25/2008                   CLARK              NV   LAW ENFORCEMENT

            METRO SCANNER REPORTED WATER RUNING ON TORREY PINES DR
            SOUTH OF W DESERT INN ROAD...MAKING IT DIFFICULT TO
            DRIVE.

0252 PM     HAIL             22 N AMBOY              34.88N 115.72W
08/25/2008  E0.88 INCH       SAN BERNARDINO     CA   PARK/FOREST SRVC

            A PARK RANGER FROM THE MOHAVE NATIONAL PRESERVE AT KELSO
            DEPOT REPORTED NICKEL SIZE HAIL AND PONDING OF WATER ON
            ROADWAYS DUE TO A THUNDERSTORM IN THE AREA.

0258 PM     HAIL             1 SSE HENDERSON EXECUTI 35.98N 115.13W
08/25/2008  E0.75 INCH       CLARK              NV   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED WIND GUSTS ESTIMATED UP TO 45
            MPH AND PENNY SIZE HAIL ASSOCIATED WITH A THUNDERSTORM
            OVER THE LAS VEGAS VALLEY.

0303 PM     TSTM WND GST     NELLIS AFB              36.24N 115.05W
08/25/2008  M69.00 MPH       CLARK              NV   ASOS

            NELLIS AIR FORCE BASE MEASURED SUSTAINED WINDS OF 51 MPH
            FROM THE WEST AND A GUST OF 69 MPH IN ASSOCIATION WITH A
            THUNDERSTORM.

0340 PM     HAIL             8 NE HUALAPAI PEAK      35.16N 113.81W
08/25/2008  E0.50 INCH       MOHAVE             AZ   TRAINED SPOTTER

            A TRAINED SPOTTER OBSERVED 3/8 INCH SIZE HAIL...WHICH
            FELL FOR NEARLY 5 MINUTES.

0345 PM     FLASH FLOOD      GREEN VALLEY            36.06N 115.08W
08/25/2008                   CLARK              NV   BROADCAST MEDIA

            BROADCAST MEDIA IN LAS VEGAS REPORTED FLOODING ON ROADS
            IN THE WESTERN PART OF HENDERSON.

0414 PM     TSTM WND GST     1 SSE CAL NEV ARI       35.30N 114.88W
08/25/2008  E50.00 MPH       CLARK              NV   TRAINED SPOTTER

            A TRAINED SPOTTER ESTIMATED WIND GUSTS UP TO 50 MPH
            ASSOCIATED WITH A THUNDERSTORM IN THE AREA...WHICH
            RESULTED IN 0.94 INCHES OF RAIN MEASURED FOR THE STORM
            TOTAL.

0530 PM     HAIL             1 N NEEDLES             34.83N 114.62W
08/25/2008  E0.25 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED PEA SIZE HAIL AND ESTIMATED
            WIND GUSTS UP TO 30 MPH ASSOCIATED WITH A THUNDERSTORM IN
            THE AREA.

0600 PM     TSTM WND GST     5 S MOHAVE VALLEY       34.87N 114.57W
08/25/2008  E60.00 MPH       MOHAVE             AZ   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED EIGHT POWER POLES AS WELL AS 1
            TO 4 INCH THICK TREE LIMBS WERE BLOWN DOWN BY A
            THUNDERSTORM IN THE AREA.

0744 PM     FLASH FLOOD      2 NE HAVASU RAWS        34.83N 114.51W
08/25/2008                   MOHAVE             AZ   LAW ENFORCEMENT

            WASHES ALONG MOHAVE COUNTY RT 1 CAUSED MUD TO FLOW OVER
            THE ROAD.

&&

STACHELSKI
Local storm report, Aug 25, 11:20 PM PDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1120 PM PDT MON AUG 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HEAVY RAIN       EARP                    34.15N 114.33W
08/25/2008  M2.00 INCH       SAN BERNARDINO     CA   PUBLIC

            TWO AND A QUARTER INCHES OF RAIN FELL BETWEEN 840 PM AND
            940 PM. IN ADDITION THERE WAS A MEASURED WIND GUST TO 47
            MPH.

&&

81

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:28 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Aug 25, 5:47 PM PDTSevere Thunderstorm WarningVEFSan Bernardino43 min
Aug 25, 6:36 PM PDTFlash Flood WarningVEFSan Bernardino84 min
Aug 25, 8:04 PM PDTSevere Thunderstorm WarningVEFSan Bernardino41 min
Aug 25, 8:48 PM PDTFlash Flood WarningVEFSan Bernardino117 min

Nearby

Flash Flood Warnings in California, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.